Alert archive / Illinois / Tornado Warnings in 2008
Tornado Warning 2, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Jan 7, 2008, 3:25 PM CST for Boone County, McHenry County, Illinois. It was in force for 35 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 7, 2008, 3:25 PM CST (21:25 UTC)
- Expired
- Jan 7, 2008, 4:00 PM CST
- In force
- 35 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
Counties Boone County, IL, McHenry County, IL
The radar
The Milwaukee radar (KMKX), 65 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 3:35 PM CST | TORNADO | 1 N Poplar Grove, IL | *** 5 INJ *** PRELIMINARY EF-SCALE RATING FROM SURVEY TEAM OF EF3. MOST DAMAGE EF1 TO LOW EF2. CONTINUOUS PATH LENGTH FROM JUST NORTH OF POPLAR GROVE TO NORTHEAST OF HARVARD IN MCHENRY COUNTY. PRELIMINARY ESTIMATED PATH LENGTH 15 MILES. |
| Jan 7, 3:35 PM CST | TORNADO | Poplar Grove, IL | TORNADO REPORTED ON THE GROUND. |
| Jan 7, 3:40 PM CST | TORNADO | Poplar Grove, IL | PRELIMINARY PATH LENGTH OF 3 MILES. |
| Jan 7, 3:53 PM CST | TORNADO | N Harvard, IL | TORNADO REPORTED NORTH OF HARVARD CROSSING ROUTE 14. SEMI TURNED OVER AND TRANSFORMER DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 2:35 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLOT 072126
TORLOT
ILC007-111-072200-
/O.NEW.KLOT.TO.W.0002.080107T2125Z-080107T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
325 PM CST MON JAN 7 2008
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN BOONE COUNTY IN NORTH CENTRAL ILLINOIS...
NORTHWESTERN MCHENRY COUNTY IN NORTHEAST ILLINOIS...
* UNTIL 400 PM CST...
* AT 322 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
ROTATION IN A SEVERE THUNDERSTORM 8 MILES WEST OF POPLAR GROVE...
MOVING EAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
POPLAR GROVE BY 330 PM...
CAPRON BY 340 PM...
HARVARD BY 345 PM...
TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY EVENING FOR
NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.
LAT...LON 4249 8871 4249 8844 4233 8847 4229 8861
4230 8894 4237 8894
TIME...MOT...LOC 2125Z 257DEG 41KT 4234 8892
$$
IZZI/HALBACH7 follow-up statements
000
WWUS53 KLOT 072134
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
333 PM CST MON JAN 7 2008
ILC007-111-072200-
/O.CON.KLOT.TO.W.0002.000000T0000Z-080107T2200Z/
MCHENRY IL-BOONE IL-
333 PM CST MON JAN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR NORTHERN
BOONE AND NORTHWESTERN MCHENRY COUNTIES...
AT 331 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR POPLAR GROVE...OR
ABOUT 9 MILES NORTH OF BELVIDERE...MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
HARVARD BY 345 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR
NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.
LAT...LON 4249 8871 4249 8844 4234 8847 4234 8885
4240 8888
TIME...MOT...LOC 2133Z 248DEG 43KT 4239 8880
$$
IZZI/HALBACH000
WWUS53 KLOT 072135
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
335 PM CST MON JAN 7 2008
ILC007-111-072200-
/O.CON.KLOT.TO.W.0002.000000T0000Z-080107T2200Z/
MCHENRY IL-BOONE IL-
335 PM CST MON JAN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR NORTHERN
BOONE AND NORTHWESTERN MCHENRY COUNTIES...
AT 331 PM CST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS
TORNADO WAS LOCATED JUST NORTH OF POPLAR GROVE...OR ABOUT 9 MILES
NORTH OF BELVIDERE...MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
HARVARD BY 345 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR
NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.
LAT...LON 4249 8871 4249 8844 4234 8847 4234 8885
4240 8888
TIME...MOT...LOC 2135Z 248DEG 43KT 4240 8877
$$
IZZI/HALBACH000
WWUS53 KLOT 072139
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
339 PM CST MON JAN 7 2008
ILC007-111-072200-
/O.CON.KLOT.TO.W.0002.000000T0000Z-080107T2200Z/
MCHENRY IL-BOONE IL-
339 PM CST MON JAN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR
NORTHEASTERN BOONE AND NORTHWESTERN MCHENRY COUNTIES...
AT 336 PM CST...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED
NEAR CAPRON...OR ABOUT 8 MILES WEST OF HARVARD...MOVING NORTHEAST AT
40 MPH.
THE TORNADO WILL BE NEAR...
HARVARD BY 345 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR
NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.
LAT...LON 4249 8871 4249 8844 4234 8847 4234 8885
4240 8888
TIME...MOT...LOC 2139Z 244DEG 38KT 4242 8874
$$
IZZI/HALBACH000
WWUS53 KLOT 072140
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
340 PM CST MON JAN 7 2008
ILC007-111-072200-
/O.CON.KLOT.TO.W.0002.000000T0000Z-080107T2200Z/
MCHENRY IL-BOONE IL-
340 PM CST MON JAN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR
NORTHEASTERN BOONE AND NORTHWESTERN MCHENRY COUNTIES...
AT 336 PM CST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO AND
CONSIDERABLE DAMAGE OVER NORTHERN BOONE COUNTY. THIS TORNADO WAS
LOCATED NEAR CAPRON...OR ABOUT 8 MILES WEST OF HARVARD...
MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
HARVARD BY 345 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR
NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.
LAT...LON 4249 8871 4249 8844 4234 8847 4234 8885
4240 8888
TIME...MOT...LOC 2140Z 244DEG 38KT 4242 8873
$$000 WWUS53 KLOT 072147 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 347 PM CST MON JAN 7 2008 ILC007-072157- /O.CAN.KLOT.TO.W.0002.000000T0000Z-080107T2200Z/ BOONE IL- 347 PM CST MON JAN 7 2008 ...THE TORNADO WARNING FOR NORTHEASTERN BOONE COUNTY IS CANCELLED... THE TORNADIC STORM HAS MOVED OUT OF BOONE COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA. LAT...LON 4249 8871 4249 8844 4242 8846 4238 8871 TIME...MOT...LOC 2147Z 244DEG 38KT 4245 8864 $$ ILC111-072200- /O.CON.KLOT.TO.W.0002.000000T0000Z-080107T2200Z/ MCHENRY IL- 347 PM CST MON JAN 7 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR NORTHWESTERN MCHENRY COUNTY... AT 345 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HARVARD...MOVING NORTHEAST AT 40 MPH AND HAS A HISTORY OF PRODUCING DAMAGE. THE TORNADO WILL BE NEAR... RURAL NORTHERN MCHENRY COUNTY AT 400 PM CST THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4249 8871 4249 8844 4242 8846 4238 8871 TIME...MOT...LOC 2147Z 244DEG 38KT 4245 8864 $$ IZZI/HALBACH
000
WWUS53 KLOT 072154
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
353 PM CST MON JAN 7 2008
ILC111-072200-
/O.CON.KLOT.TO.W.0002.000000T0000Z-080107T2200Z/
MCHENRY IL-
353 PM CST MON JAN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR NORTH
CENTRAL MCHENRY COUNTY...
AT 350 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HARVARD...MOVING
NORTHEAST AT 45 MPH.
A TORNADO WAS REPORTED NORTH OF HARVARD WITH A SEMI FLIPPED OVER.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
LAT...LON 4248 8845 4247 8844 4245 8845 4239 8866
4249 8864 4249 8844 4248 8844
TIME...MOT...LOC 2153Z 247DEG 41KT 4248 8853
$$
IZZI/HALBACH000
WWUS53 KLOT 072159
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
359 PM CST MON JAN 7 2008
ILC111-072209-
/O.EXP.KLOT.TO.W.0002.000000T0000Z-080107T2200Z/
MCHENRY IL-
359 PM CST MON JAN 7 2008
...THE TORNADO WARNING FOR NORTH CENTRAL MCHENRY COUNTY EXPIRES AT
400 PM CST...
A SEVERE THUNDERSTORM WARNING HAS JUST BEEN ISSUED FOR NORTHERN
MCHENRY COUNTY UNTIL 445 PM CST...HOWEVER THE TORNADIC CIRCULATION
HAS MOVED OUT OF THE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR
NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.
LAT...LON 4248 8845 4247 8844 4245 8845 4239 8866
4249 8864 4249 8844 4248 8844
TIME...MOT...LOC 2159Z 247DEG 41KT 4250 8844
$$
IZZIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jan 7, 2:44 PM CST, 41 minutes earlier.
Area forecast discussion, Jan 7, 2:44 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
244 PM CST MON JAN 7 2008
.DISCUSSION...
244 PM CST
VERY BUSY DAY WITH RECORD...HYDRO...AND INCREASING SEVERE THREAT
SO ABREVIATED DISCUSSION FOR TODAY.
SURPRISINGLY THERE IS ACTUALLY A THREAT OF SFC BASED CONVECTION IN
EARLY JANUARY WITH ACARS SOUNDINGS FROM ORD INDICATING NO CAP TO
SURFACE BASED CONVECTION AT THIS POINT WITH SBCAPES APPROACHING
1000 J/KG. SHEAR IS OBVIOUSLY IMPRESSIVE AND ONLY REASON TO ARGUE
AGAINST A LOW END TORNADO THREAT IS THE TIME OF YEAR. WITH
INSTABILITY DRIVEN ALMOST ENTIRELY BY ADVECTION WITH SUCH A LOW
SUN ANGLE REALLY WOULDNT ANTICIPATE ANY APPRECIABLE DECREASE OF
SVR THREAT WITH SUNSET.
NO SIGNIFICANT CHANGES MADE TO GOING FORECAST OR PREVIOUS
THINKING.
REGARDING SHORT TERM HYDRO CONCERNS...VERY LITTLE CHANGE TO
PREVIOUS THINKING EARLIER DISCUSSION FOLLOWS BELOW...
DISCUSSION 1113 AM CST...
ALL SIGNS CONTINUE TO POINT TO A POTENTIALLY SIGNIFICANT FLOOD
EVENT LATE TONIGHT INTO TUESDAY MORNING. MORNING SOUNDINGS
CONFIRMED WHAT THE MODELS HAD BEEN SHOWING...WITH PRECIP WATER
VALUES OVER 250 TO NEARLY 400 PERCENT OF AVERAGE OVER THE LOWER
GREAT LAKES AND MID MISSISSIPPI VALLEY. A DEEP AND STRONG
SSW FLOW SHOULD MAINTAIN THE UNSEASONABLY HIGH MOISTURE VALUES
THROUGH TONIGHT AHEAD OF THE APPROACHING TROUGH.
SPEAKING OF WHICH...WATER VAPOR IMAGERY INDICATES A JET STREAK
APPROACHING THE BASE OF THE TROUGH WHICH SHOULD ROUND THE BASE OF
THE TROUGH TONIGHT AS THE SYSTEM LIFTS OUT. SHORT RANGE MODELS
CONTINUE TO POINT TO THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL
EVENT TONIGHT WITH STRONG DIVERGENCE IN THE LEFT EXIT REGION OF
110KT+ H250 JET AND STRONG LOW LEVEL CONVERGENCE ON THE NOSE OF A
70KT H850 JET.
THE FIRST THING YOU LEARN IN METEOROLOGY SCHOOL IS WHEN ALL
THE LINES ON THE MAP OVERLAP...BAD THINGS HAPPEN. THIS CERTAINLY
SEEMS TO BE HOW THINGS ARE SHAPING UP LATE TONIGHT INTO TUESDAY
MORNING. STRONG DEEP OMEGA...NEAR RECORD VALUES OF PRECIPITABLE
WATER VALUES...MODEST INSTABILITY ALL POINTING TOWARD THE
POTENTIAL FOR HEAVY RAINFALL. IN FACT...HPCS EXPERIMENTAL
STANDARD DEVIATIONS PAGE REALLY GRABS MY ATTENTION WITH PWS 4+
STANDARD DEVIATIONS ABOVE AVERAGE AND 850MB MOISTURE FLUX
CONVERGENCE 6+ STANDARD DEVIATIONS ABOVE AVERAGE.
OBVIOUSLY FLOOD WATCH IS JUSTIFIED AND WILL CONTINUED. PLAN TO
BEEF UP QPF IN THE GRIDS SOME AND WOULD EXPECT WIDESPREAD 1-1.5
TOTALS WITH SOME 2-3 TOTALS CERTAINLY NOT OUT OF THE QUESTION
BASED ON THE SREF OUTPUT FROM 09Z. RAINFALL OF THIS MAGNITUDE
WOULD RESULT IN MAJOR IF NOT APPROACHING RECORD FLOODING ON
PORTIONS OF THE KANKAKEE RIVER.
LOOKS LIKE A BUSY WEEK AHEAD FOR THE HYDROLOGY DEPARTMENT.
IZZI
&&
.AVIATION...
1130 AM CST
MANY CONCERNS FOR THE LATEST TAF PACKAGE WITH A VERY UNWINTER-LIKE
PATTERN EVOLVING. A STRONG FRONTAL BOUNDARY EXTENDS FROM CENTRAL
LOWER MICHIGAN...SOUTHWEST ACROSS SOUTHERN WISCONSIN...THROUGH
NORTHWESTERN MISSOURI. THE WARM FRONTAL PORTION OF THE BOUNDARY HAS
LIFTED NORTH OF THE REGION AND ALL TAF SITES ARE IN A WARM
SECTOR...MORE LIKE SPRING THAN WINTER. WARM...GUSTY SSWLY FLOW WILL
PERSIST THROUGH EARLY THIS EVENING. THE WIND DIRECTION FORECAST
PRESENTS DIFFICULTIES FOR THE DIFFERENT TAF SITES FOR TIMING OF
IMPULSES RIPPLING NEWD ALONG THE FRONT AS THE FRONT ITSELF MOVES
EWD. THUS HAVE INDICATED WINDS BACKING WITH TIME AT
ORD/MDW/DPA...WHILE WINDS WILL BACK WITH TIME AT RFD. WITH THE
APPROACHING FRONT...ENHANCED LOW LEVEL CONVERGENCE WILL BRING A
RENEWED CHANCE FOR TS...BUT TIMING WILL NOT BE OPTIMAL FOR ANY KIND
OF THERMAL SUPPORT TO COINCIDE WITH THE MECHANICAL SUPPORT OF THE
FRONT...SO WILL CONTINUE TO INDICATE ANY KIND OF TS WITH A CB GROUP
IN THE TEMPO GROUPS. AS THE FRONTAL BOUNDARY TRAVERSES THE REGION
TONIGHT...PCPN WILL BE A MAJOR CONCERN. WITH THE FRONTAL
PASSAGE...PCPN WILL CHANCE OVER FROM CONVECTIVE IN NATURE TO MORE
WIDESPREAD RAIN. RAINFALL WILL BE HEAVY AT TIMES...PARTICULARLY
DURG THE EARLY MORNING HOURS WHEN A STRONG UPWARD VERTICAL VELOCITY
MAX MOVES OVER THE REGION. AT LAST...BUT NOT LEAST...CEILINGS WILL
BE A CONCERN AS WELL. LATEST TRENDS INDICATE THAT MVFR CIGS WILL
PREVAIL THROUGH EARLY EVENING. WITH THE FRONTAL PASSAGE...CIGS
SHOULD GRADUALLY LOWER AS THE LOW LEVELS SATURATE DOWNWARD. EXPECT
THAT WIDESPREAD IFR CIGS WILL MOVE IN DURG THE EARLY MORNING HOURS
AND HANG IN UNTIL AT LEAST THE LATE MORNING HOURS.
KREIN
&&
.MARINE...
200 PM
A FRONTAL BOUNDARY EXTENDS FROM NORTHERN LOWER MICHIGAN
SOUTHWESTWARD THROUGH NORTHERN ILLINOIS...INTO THE CENTRAL PLAINS.
A SERIES OF LOW PRESSURE CENTERS WILL MOVE NORTHEAST ALONG THE
BOUNDARY EARLY TONIGHT AND TUESDAY. A STRONGER LOW WILL MOVE
ACROSS NORTHERN ILLINOIS TUESDAY AND THROUGH THE CENTRAL GREAT
LAKES TUESDAY NIGHT. AS THE LOW MOVES TO THE NORTHEAST...WINDS
OVER THE NORTHERN PORTIONS OF THE LAKE MAY APPROACH GALE FORCE.
HIGH PRESSURE IS EXPECTED TO BUILD ACROSS THE MID MISSISSIPPI AND
LOWER OHIO VALLEYS TUESDAY NIGHT AND WEDNESDAY. YET ANOTHER LOW
WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY THURSDAY...AND ALONG
THE OHIO VALLEY THURSDAY NIGHT.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH TUESDAY AFTERNOON
FOR ILZ003>006-008-010>014-019>023-032-033-039.
IN...FLOOD WATCH FROM 6 PM CST /7 PM EST/ THIS EVENING THROUGH
TUESDAY AFTERNOON FOR INZ001-002-010-011-019.
LM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR LMZ740>745.
&&
WFO LOTHazardous weather outlook, Jan 7, 2:15 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 215 PM CST MON JAN 7 2008 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 081945- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 215 PM CST MON JAN 7 2008 /315 PM EST MON JAN 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AND EARLY EVENING ACROSS NORTHERN ILLINOIS... PRODUCING HAIL UP TO THE SIZE OF NICKELS. AN ISOLATED TORNADO IS ALSO POSSIBLE. OTHERWISE SCATTERED THUNDERSTORMS WITH BRIEF HEAVY RAIN WILL CONTINUE ACROSS NORTHERN ILLINOIS THIS AFTERNOON... AND REACH NORTHWEST INDIANA BY THIS EVENING. SOUTH WINDS THIS AFTERNOON WILL GUST TO OVER 30 MPH AT TIMES. RAINFALL AMOUNTS MAY BE ENOUGH TO CAUSE FLOODING OF LOW LYING AREAS...STREAMS AND CREEKS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RESIDUAL SHOWERS AND THUNDERSTORMS MAY KEEP FLOODING OCCURRING IN LOW LYING AREAS...STREAMS AND CREEKS AND SOME RIVERS. ACCUMULATING SNOW IS POSSIBLE THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-081945- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 215 PM CST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS MAY PRODUCE HAIL UP TO THE SIZE OF NICKELS. WINDS HAZARDOUS FOR SMALL CRAFT ARE LIKELY THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE WIND MAY REACH 30 KNOTS ON THE INDIANA NEARSHORE TUESDAY NIGHT INTO WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-081945- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 215 PM CST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO ED F
In the hours before
Local storm report, Jan 7, 3:24 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
324 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 2 N WINNEBAGO 42.30N 89.24W
01/07/2008 E0.25 INCH WINNEBAGO IL BROADCAST MEDIA
PEA SIZE HAIL COVERING THE GROUND.
&&
RODRIGUEZThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 10:07 AM CST | River Flood Watch | LOT | Kankakee | 24 hr |
| Jan 7, 10:07 AM CST | River Flood Watch | LOT | Iroquois | 24 hr |
| Jan 7, 10:07 AM CST | River Flood Watch | LOT | Winnebago | 24 hr |
| Jan 7, 10:07 AM CST | River Flood Watch | LOT | LaSalle | 24 hr |
| Jan 7, 10:49 AM CST | River Flood Advisory | LOT | Grundy | 25 hr |
| Jan 7, 10:59 AM CST | River Flood Watch | LOT | Bureau, LaSalle | 24 hr |
| Jan 7, 3:04 PM CST | Severe Thunderstorm Warning | LOT | Boone, Winnebago | 25 min |
| Jan 7, 3:12 PM CST | Tornado Warning | LOT | Boone, Winnebago | 33 min |
| Jan 7, 3:59 PM CST | Severe Thunderstorm Warning | LOT | McHenry | 16 min |
| Jan 7, 4:36 PM CST | Severe Thunderstorm Warning | LOT | LaSalle | 39 min |
| Jan 7, 5:10 PM CST | Special Marine Warning | LOT | 92 min | |
| Jan 7, 5:24 PM CST | Severe Thunderstorm Warning | LOT | Cook, Will | 52 min |
| Jan 7, 5:29 PM CST | Severe Thunderstorm Warning | LOT | Ford, Grundy, Kankakee, LaSalle, Livingston, Will | 61 min |
| Jan 7, 5:46 PM CST | Special Marine Warning | LOT | 59 min |
Nearby
Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.